Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Coextensions of regular semigroups by rectangular bands. II


Authors: John Meakin and K. S. S. Nambooripad
Journal: Trans. Amer. Math. Soc. 272 (1982), 555-568
MSC: Primary 20M10
DOI: https://doi.org/10.1090/S0002-9947-1982-0662053-9
MathSciNet review: 662053
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A construction of all coextensions of a regular semigroup $ S$ by rectangular bands is obtained. The construction is analogous to Hall's construction of orthodox semigroups as spined products of bands and inverse semigroups and reduces to that construction when $ S$ is inverse. The results are specialized to provide a construction of the category of all normal coextensions of a regular semigroup.


References [Enhancements On Off] (What's this?)

  • [1] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., vol. 1, 1961; vol. 2, 1967.
  • [2] P. A. Grillet, Structure of regular semigroups. I, II, III, Semigroup Forum 8 (1974), 177-183; 254-259; 260-265. MR 0382495 (52:3378)
  • [3] T. E. Hall, Orthodox semigroups, Pacific J. Math 39 (1971), 677-686. MR 0306370 (46:5496)
  • [4] -, Congruences and Green's relations on regular semigroups, Glasgow Math. J. 13 (1972), 167-175. MR 0318356 (47:6903)
  • [5] J. Meakin and K. S. S. Nambooripad, Coextensions of regular semigroups by rectangular bands. I, Trans. Amer. Math. Soc. 269 (1982), 197-224. MR 637035 (83d:20046)
  • [6] K. S. S. Nambooripad, Structure of regular semigroups. I, Mem. Amer. Math. Soc. no. 224 (1979). MR 546362 (81i:20086)
  • [7] -, Relations between cross-connections and biordered sets, Semigroup Forum 16 (1978), 67-81. MR 0486245 (58:6014)
  • [8] N. R. Reilly and H. E. Scheiblich, Congruences on regular semigroups, Pacific J. Math. 23 (1967), 349-360. MR 0219646 (36:2725)
  • [9] M. Yamada, Regular semigroups whose idempotents satisfy permutation identities, Pacific J. Math. 21 (1967), 371-392. MR 0227302 (37:2887)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0662053-9
Keywords: Regular semigroup, inductive groupoid, coextension, rectangular band, spined product, normal mapping, functor, natural transformation
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society